You Can Save a Life: Know the Signs of an Opioid Overdose
Chapa-De Indian Health Auburn Grass Valley | Medical Clinic
Fentanyl overdose and overdose deaths have reached alarming rates in our community. These have been on the rise since 2020 and have worsened in the last 2-months. An accidental fentanyl overdose can happen to anyone who uses any type of street drugs, including opioid pills and methamphetamines. We encourage everyone to be aware of fentanyl, to speak with your loved ones, and to reach out for help when needed.
What is Fentanyl?
Fentanyl is a very strong synthetic opioid. It can be 80 – 100 times stronger than morphine and 60 times stronger than heroin. It is a prescription drug but can also be made and used illegally. Some people intentionally use fentanyl because of its potency. Many others are not aware that they are taking it. Fentanyl is often mixed into drugs bought on the streets including Percocet pills and methamphetamines. To protect yourself please only take medications dispenses from a pharmacy by your provider under your name.
If buying drugs/medications on the street, be aware that it likely contains Fentanyl. Fentanyl test strips can help identify if a drug has fentanyl in it. Chapa-De offers free Fentanyl test strips to patients and they are also available from Granite Wellness Centers and Nevada County Public Health.
To learn more about fentanyl, click HERE.
Signs of an Opioid Overdose
Opioid overdoses can kill. People experiencing an overdose need immediate help. It is important to know the signs of an opioid overdose. Some signs can include:
- Very small pupils
- Slow or shallow breathing
- Not being able to speak
- Faint heartbeat
- Limp arms and legs
- Pale skin
- Purple lips and fingernails
To learn more about the signs of opioid overdose and what to do, click HERE.
Narcan Saves Lives
Naloxone, also known as Narcan, is a medicine that can help stop a fentanyl overdose. It works by blocking opioid receptors to prevent fentanyl’s effects. Narcan must be given quickly and several doses may be needed to stop a Fentanyl overdose. Narcan is short acting; always call 911 to transport the person to the hospital for ongoing care.
It is essential for everyone to know about Narcan. If you or someone you know uses or has a history of substance use, having Narcan can save a life. It is also important to have Narcan if you or someone you know uses a doctor prescribed opioid medication. You can get Narcan over the counter from most pharmacies and your medical provider can also prescribe it for you.
To learn more about Naloxone/Narcan, click HERE.
Treatment for Opiate Addiction at Chapa-De
Addiction is a chronic, progressive, relapsing disease. But it can be treated. At Chapa-De, you will find non-judgmental and compassionate care for all addictive diseases. We offer treatment options specifically for opioid addiction.
We offer Medication-Assisted Treatment (MAT) for opioid use disorders. Our team includes:
- Specially Trained Doctors
- Addiction Nurses
- Drug & Alcohol Counselor
- Behavioral Health Specialists
Chapa-De also offers recovery groups. These are based on native teachings from Red Road to Wellbriety of the White Bison Recovery Movement. The groups are held virtually on Zoom and are open to all Chapa-De patients. No appointment is needed.
Red Road Talking Circle
1:30 PM—2:30 PM
Offered Virtually on Zoom
Join at: https://zoom.us/join – Meeting ID: 331 869 6626
For a calendar of the various groups and classes at Chapa-De, click HERE.
Learn more about treatment options at Chapa-De by clicking HERE.
We are dedicated to supporting our patients in their recovery.
For more information, call our Auburn location at (530) 887-2800 or our Grass Valley location at (530) 477-8545 or visit us online at chapa-de.org.
PASSIONATE PEOPLE. COMPASSIONATE CARE.
Chapa-De provides medical care, dental care, optometry, behavioral health, pharmacy services and much more.
Serving all American Indian, Low Income and Limited Income Community Members